Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Oct 20, 2016, 4:08 AM CDT for City of Saint Louis, Missouri; Madison County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2016, 4:08 AM CDT (09:08 UTC)
- Expired
- Oct 20, 2016, 5:00 AM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
Counties Madison County, IL, City of Saint Louis, MO
The radar
The St Louis radar (KLSX), 61 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
674
WWUS83 KLSX 200908
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
408 AM CDT THU OCT 20 2016
ILZ100-101-MOZ064-201000-
MADISON IL-ST. CLAIR IL-ST. LOUIS CITY MO-
408 AM CDT THU OCT 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CLAIR...AND
CENTRAL MADISON COUNTIES IN SOUTHWESTERN ILLINOIS AND ST. LOUIS CITY
UNTIL 500 AM CDT...
AT 408 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CAHOKIA...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. LOUIS...BELLEVILLE...GRANITE CITY...O'FALLON...EAST ST. LOUIS...
COLLINSVILLE...EDWARDSVILLE...FAIRVIEW HEIGHTS...CLAYTON...CAHOKIA...
GLEN CARBON...HIGHLAND...TROY...COLUMBIA...RICHMOND HEIGHTS...
MAPLEWOOD...MARYVILLE...PONTOON BEACH...CENTREVILLE AND CASEYVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN ILLINOIS BETWEEN EXITS 21 AND 30.
INTERSTATE 55 IN ILLINOIS BETWEEN EXITS 23 AND 33.
INTERSTATE 64 IN ILLINOIS BETWEEN EXITS 9 AND 12.
THIS ALSO INCLUDES SCOTT JOPLIN HISTORIC SITE AND HORSESHOE LAKE
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
&&
LAT...LON 3847 9020 3859 9032 3864 9031 3900 8982
3900 8980 3881 8960 3880 8960
TIME...MOT...LOC 0908Z 230DEG 33KT 3859 9020
$$
TESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Oct 20, 3:50 AM CDT, 18 minutes earlier.
Area forecast discussion, Oct 20, 3:50 AM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 350 AM CDT THU OCT 20 2016 .SHORT TERM... (Through Late Tonight) Issued at 350 AM CDT Thu Oct 20 2016 Post frontal band of showers and storms continue to move through southeast MO and southwest IL early this morning, just southeast of STL. This band of convection will continue to gradually shift southeastward this morning with most of this precipitation southeast of our forecast area by noon as the surface ridge over the northern Plains builds southeastward into our area. Although the low levels will be drying out today the light rain over northwest MO early this morning associated with the upper level trough may move into portions of northeast and central MO late this morning and early this afternoon before completely dissipating. This light precipitation shifting into parts of our area by early afternoon is evident on the latest HRRR model runs. Much cooler temperatures are expected today and tonight with low level cold air advection behind the cold front leading to only a small diurnal rise in temperatures. The 850 mb temperature will drop down to around 3 degrees C in the STL area tonight. Good radiational cooling can be expected tonight as the surface ridge axis shifts southeastward into northwest MO by 12Z Friday leading to a clearing sky, diminishing northwest winds, and surface dew points dropping into the 30s. Lows tonight will only be about 5 degrees below normal for late October, but it will feel colder after the past stretch of unseasonably warm weather. There may be some light patchy frost in northeast MO late tonight. GKS .LONG TERM... (Friday through Wednesday) Issued at 350 AM CDT Thu Oct 20 2016 A nice stretch of quiet wx is expected into early next week thanks to NW flow aloft, an absence of upper level disturbances, and a dry column. A cold front will drop down late Sunday and into Sunday night, but due to the lack of any moisture in the column expected thanks to a blocking surface RIDGE in place across the southeastern CONUS, dry wx is forecast. A more substantial increase in moisture is anticipated on Tuesday as the Gulf of Mexico begins to open up, with rain chances returning to our region by Wednesday as an upper level disturbance and a surface frontal system move thru. After the second below average temperature day in a row on Friday, where daytime temps will struggle to get out of the 50s, temps will return to above average values on Saturday and continue well into next week. However, daytime maxes are not expected to be nearly as warm as they were earlier this week, with forecast values in the 70s. TES && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1040 PM CDT Wed Oct 19 2016 Back side of precipitation has moved out of KUIN and KCOU with VFR conditions for entire forecast period. Otherwise, will just see some isolated showers/storms through 08z-09z Thursday for STL metro area with lingering MVFR cigs through 12z-14z Thursday. Then cigs will lift and scatter out by 00z Friday for metro area. As for winds, northeast winds to back to the north and remain northerly for rest of forecast period. SPECIFICS FOR KSTL: Back side of precipitation to continue slowly sinking south with isolated showers/storms through 08z-09z Thursday. Then lingering MVFR cigs through 12z-14z, before lifting and scattering out by 00z Friday for metro area tafs. As for winds, northeast winds to back to the north and remain northerly for rest of forecast period. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 20, 3:55 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 355 AM CDT THU OCT 20 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 355 AM CDT THU OCT 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
In the hours before
Local storm report, Oct 19, 10:57 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1057 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG ST. ELMO 39.02N 88.85W
10/19/2016 FAYETTE IL PUBLIC
8 INCH DIAMETER LIMB DOWN IN ST. ELMO. TIME ESTIMATED
FROM RADAR.
&&
KJDSpecial weather statement, Oct 20, 12:22 AM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 AM CDT THU OCT 20 2016
ILZ059-200600-
MACOUPIN IL-
1222 AM CDT THU OCT 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACOUPIN COUNTY UNTIL
100 AM CDT...
AT 1222 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BRIGHTON...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARLINVILLE...GILLESPIE...BRIGHTON...BUNKER HILL...BENLD...SHIPMAN...
MOUNT CLARE...EAST GILLESPIE...EAGARVILLE...ROYAL LAKES...
DORCHESTER...MILES STATION...HORNSBY...PRUETT AND PLAINVIEW.
THIS ALSO INCLUDES BEAVER DAM STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
&&
LAT...LON 3900 9007 3900 9009 3904 9015 3907 9015
3938 8992 3917 8970 3914 8970
TIME...MOT...LOC 0522Z 226DEG 38KT 3905 9009
TESSpecial weather statement, Oct 20, 12:26 AM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1226 AM CDT THU OCT 20 2016 ILZ058-059-200615- GREENE IL-MACOUPIN IL- 1226 AM CDT THU OCT 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE AND NORTHWESTERN MACOUPIN COUNTIES UNTIL 115 AM CDT... AT 1226 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREENFIELD...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENFIELD...PALMYRA...ATHENSVILLE...WRIGHTS... MODESTO AND SCOTTVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. && LAT...LON 3927 9019 3940 9035 3952 9020 3952 8979 TIME...MOT...LOC 0526Z 226DEG 38KT 3939 9021 TES
Local storm report, Oct 20, 1:14 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
114 AM CDT THU OCT 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 AM HAIL 1 NNE JERSEYVILLE 39.13N 90.32W
10/20/2016 M0.75 INCH JERSEY IL TRAINED SPOTTER
&&
TESSpecial weather statement, Oct 20, 4:08 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
408 AM CDT THU OCT 20 2016
ILZ100-101-MOZ064-201000-
MADISON IL-ST. CLAIR IL-ST. LOUIS CITY MO-
408 AM CDT THU OCT 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CLAIR...AND
CENTRAL MADISON COUNTIES IN SOUTHWESTERN ILLINOIS AND ST. LOUIS CITY
UNTIL 500 AM CDT...
AT 408 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CAHOKIA...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. LOUIS...BELLEVILLE...GRANITE CITY...O'FALLON...EAST ST. LOUIS...
COLLINSVILLE...EDWARDSVILLE...FAIRVIEW HEIGHTS...CLAYTON...CAHOKIA...
GLEN CARBON...HIGHLAND...TROY...COLUMBIA...RICHMOND HEIGHTS...
MAPLEWOOD...MARYVILLE...PONTOON BEACH...CENTREVILLE AND CASEYVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN ILLINOIS BETWEEN EXITS 21 AND 30.
INTERSTATE 55 IN ILLINOIS BETWEEN EXITS 23 AND 33.
INTERSTATE 64 IN ILLINOIS BETWEEN EXITS 9 AND 12.
THIS ALSO INCLUDES SCOTT JOPLIN HISTORIC SITE AND HORSESHOE LAKE
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
&&
LAT...LON 3847 9020 3859 9032 3864 9031 3900 8982
3900 8980 3881 8960 3880 8960
TIME...MOT...LOC 0908Z 230DEG 33KT 3859 9020
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 7:37 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 23 min |
| Oct 19, 11:20 PM CDT | Areal Flood Advisory | LSX | Jefferson | 4 hr |
| Oct 20, 2:59 PM CDT | Frost Advisory | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 17 hr |
| Oct 19, 7:49 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 41 min |
| Oct 19, 11:39 PM CDT | Flash Flood Warning | LSX | Monroe | 8 hr |
| Oct 20, 12:22 AM CDT | Special Weather Statement | LSX | Macoupin | 38 min |
| Oct 20, 12:26 AM CDT | Special Weather Statement | LSX | Macoupin | 49 min |
Nearby
Special Weather Statements in Missouri, 2016Special Weather Statements in Illinois, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.